Flash Flood, Muskingum
- When
- July 6, 12:00 AM EST to 12:30 AM EST
- Where
- Muskingum County, South Zanesville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.965, -81.944 (the zone’s center; the record gives no point)
Maple Ave flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 5, 11:57 PM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1257 AM EDT SUN JUL 6 2003 UPDATE TO ADD FLOOD WATCH TO CNTYS IN XTREME NRN WVA ALONG/SOUTH M/D LINE AND GARRETT CNTY MD. STORMS POTENTIAL TO TRAIN ALONG OUTFLOW BNDRYS OVNGT. .PBZ... MD...FLOOD WATCH TIL 4AM SUNDAY FOR MDZ001. OH...FLOOD WATCH TIL 4AM SUNDAY FOR OHZO39-O48-O49-O57>O59-O68-O69. PA...NONE. WV...FLOOD WATCH TIL 4AM SUNDAY FOR WVZ004-012-021>023-041.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-051115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 509 AM EDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. THE GREATEST THREAT FROM THESE STORMS TONIGHT WILL BE STRONG DAMAGING WINDS AND HEAVY RAIN. RAINS MAY BE HEAVY ENOUGH TO CAUSE PONDING ON ROADWAYS AND POOR DRAINAGE HIGH WATER. DANGEROUS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HAIL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
MDZ001-WVZ004-012-021>023-041-060545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1155 PM EDT SAT JUL 5 2003 ...SHOWERS AND THUNDERSTORMS ACROSS THE AREA... SHOWERS AND THUNDERSTORMS OVERNIGHT WILL CONTAIN HEAVY DOWNPOURS OF UP TO ONE INCH IN LESS THAN AN HOUR...GUSTY WINDS TO 35 MPH OR SO... DANGEROUS LIGHTNING AND HAIL. MOTORISTS SHOULD BE ALERT TO POOR VISIBILITIES DUE TO HEAVY DOWNPOURS AND FOG. PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS MAY OCCUR...SO DRIVE WITH CAUTION.
The Pittsburgh radar (KPBZ), 159 km away, was scanning. The volume nearest the first event began at 04:58 UTC.
1 flash flood. Local standard time, as filed.
Maple Ave flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369635.